Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 233, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2001, 5:36 AM CDT for Dallas County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 5:36 AM CDT (10:36 UTC)
- Expired
- Jul 10, 2001, 6:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS53 KSGF 101036 SVRSGF MOC059-101115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 536 AM CDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN SOUTHWEST MISSOURI * UNTIL 615 AM CDT * AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF BUFFALO...OR 18 MILES WEST OF LEBANON...MOVING SOUTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... DALLAS COUNTY. THE TOWN OF LONG LANE IS ALSO IN THE PATH OF THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS STAY TUNED TO LOCAL MEDIA OUTLETS...SUCH AS RADIO...TELEVISION... CABLE TELEVISION...AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3785 9317 3751 9314 3754 9289 3786 9289 SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 2:30 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT TUE JUL 10 2001
PRIMARY FORECAST CHALLENGE IS TIMING AND COVERAGE OF CONVECTION.
BOUNDARY SOMEWHERE AROUND 850 MB HAS SET UP FROM NEAR KANSAS
CITY...SOUTHEASTWARD TO THE MISSOURI BOOTHEEL. CONVECTION CURRENTLY
FIRING WITH WEAK CONVERGENCE ALONG THIS LINE. MODELS SHOW THIS
BOUNDARY WILL OSCILLATE OVER FORECAST AREA INTO FRIDAY AS WEAK VORT
DU JOURS RIDE OVER RIDGE IN NORTHWEST FLOW. WILL JUST GO WITH
SUMMERTIME CLIMATOLOGY WITH REGARD TO TIMING OF CONVECTION...
CONCENTRATING ON LATE NIGHT INTO MORNING STORMS.
AFTERNOON HEAT INDEX VALUES WILL LIKELY RANGE BETWEEN 100 TO 105 AS
SURFACE MOISTURE POOLS NEAR WEAK FRONT. HI VALUES TO STAY JUST BELOW
ADVISORY CRITERIA...SO WILL COVER BY MENTIONING HEAT INDEX IN THE
BODY OF THE ZONES.
AVN SHOWS MORE SIGNIFICANT SHORTWAVE ROTATES INTO BASE OF NORTHEAST
US VORTEX ON FRIDAY...BRINGING A SURFACE FRONT THROUGH THE AREA AND
PUSHING LOWER DEWPOINTS IN FOR SATURDAY. WILL REMOVE PRECIP FOR
SATURDAY AS DRIER AIR SETTLES IN OVER AREA AND CONVECTION IS LIKELY
PUSHED TO THE SOUTHWEST.
FCSTID = 19
PRELIMINARY CCF:
SGF TB 091/071 088/069 088 19552
BBB 069/087 069/088 066 5333332
JLN TB 092/073 088/069 087 19452
BBB 069/088 069/089 067 5333332
UNO TB 091/071 088/069 088 19552
BBB 069/087 069/088 066 l 5333332
VIH WB 089/070 088/068 088 19452
BBB 068/086 068/087 065 5333332
.SGF...NONE.
BROWNINGIn the hours before
Local storm report, Jul 10, 5:12 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM 5 E LOWRY CITY MO 70 MPH TSTM GUST
07/10/01 ST.CLAIR TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 5:28 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM WARSAW MO WIND DAMAGE
07/10/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN
dThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:21 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 54 min |
| Jul 10, 4:43 AM CDT | Flash Flood Warning | SGF | Benton, Camden | 5 hr |
| Jul 10, 4:46 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Jul 10, 5:17 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.